A comparison between the variational iteration method and Adomian decomposition method. (English) Zbl 1119.65103

Summary: We present a comparative study between the variational iteration method and Adomian decomposition method. The study outlines the significant features of the two methods. The analysis is illustrated by investigating homogeneous and nonhomogeneous advection problems.


65M70 Spectral, collocation and related methods for initial value and initial-boundary value problems involving PDEs
35L60 First-order nonlinear hyperbolic equations
Full Text: DOI


[1] Abdou, M. A.; Soliman, A. A., Variational iteration method for solving Burgers’ and coupled Burgers’ equation, J. Comput. Appl. Math., 181, 245-251 (2005) · Zbl 1072.65127
[2] Abulwafa, E. M.; Abdou, M. A.; Mahmoud, A. A., The solution of nonlinear coagulation problem with mass loss, Chaos, Solitons & Fractals, 29, 313-330 (2006) · Zbl 1101.82018
[3] Adomian, G., A review of the decomposition method in applied mathematics, J. Math. Anal. Appl., 135, 501-544 (1988) · Zbl 0671.34053
[4] Adomian, G., Solving Frontier Problems of Physics: The Decomposition Method (1994), Kluwer Academic Publishers: Kluwer Academic Publishers Boston · Zbl 0802.65122
[5] He, J. H., A new approach to nonlinear partial differential equations, Comm. Nonlinear Sci Numer. Simul., 2, 4, 203-205 (1997) · Zbl 0923.35046
[6] He, J. H., Approximate analytical solution for seepage flow with fractional derivatives in porous media, Comput. Methods Appl. Mech. Eng., 167, 57-68 (1998) · Zbl 0942.76077
[7] He, J. H., A variational iteration approach to nonlinear problems and its applications, Mech. Appl., 20, 1, 30-31 (1998)
[8] He, J. H., Variational iteration method—a kind of nonlinear analytical technique: some examples, Internat. J. Nonlinear Mech, 34, 708-799 (1999) · Zbl 1342.34005
[9] He, J. H., Variational iteration method for autonomous ordinary differential systems, Appl. Math. Comput., 114, 2/3, 115-123 (2000) · Zbl 1027.34009
[10] He, J. H., Homotopy perturbation method: a new nonlinear technique, Appl. Math. Comput., 135, 73-79 (2003) · Zbl 1030.34013
[11] He, J. H., The homotopy perturbation method for nonlinear oscillators with discontinuities, Appl. Math. Comput., 151, 287-292 (2004) · Zbl 1039.65052
[12] He, J. H., A generalized variational principle in micromorphic thermoelasticity, Mech. Res. Comm., 32, 1, 93-98 (2005) · Zbl 1091.74012
[13] He, J. H., Some asymptotic methods for strongly nonlinear equations, Internat. J. Modern Phys. B, 20, 10, 1141-1199 (2006) · Zbl 1102.34039
[14] J.H. He, Non-perturbative methods for strongly nonlinear problems, dissertation.de-Verlag im Internet GmbH, Berlin, 2006.; J.H. He, Non-perturbative methods for strongly nonlinear problems, dissertation.de-Verlag im Internet GmbH, Berlin, 2006.
[15] Momani, S.; Abusaad, S., Application of He’s variational-iteration method to Helmholtz equation, Chaos, Solitons & Fractals, 27, 5, 1119-1123 (2005) · Zbl 1086.65113
[16] Momani, S.; Odibat, Z., Analytical approach to linear fractional partial differential equations arising in fluid mechanics, Phys. Lett. A, 1, 53, 1-9 (2006)
[17] Wazwaz, A. M., Necessary conditions for the appearance of noise terms in decomposition solution series, Appl. Math. Comput., 81, 265-274 (1997) · Zbl 0882.65132
[18] Wazwaz, A. M., A First Course in Integral Equations (1997), World Scientific: World Scientific Singapore · Zbl 0924.45001
[19] Wazwaz, A. M., Analytical approximations and Padé’s approximants for Volterra’s population model, Appl. Math. Comput., 100, 13-25 (1999) · Zbl 0953.92026
[20] Wazwaz, A. M., A new technique for calculating Adomian polynomials for nonlinear polynomials, Appl. Math. Comput., 111, 1, 33-51 (2000)
[21] Wazwaz, A. M., A new algorithm for calculating Adomian polynomials for nonlinear operators, Appl. Math. and Comput., 111, 53-69 (2000) · Zbl 1023.65108
[22] Wazwaz, A. M., The decomposition method for solving the diffusion equation subject to the classification of mass, Internat. J. Appl. Math., 3, 1, 25-34 (2000) · Zbl 1052.35049
[23] Wazwaz, A. M., Partial Differential Equations: Methods and Applications (2002), Balkema Publishers: Balkema Publishers The Netherlands · Zbl 0997.35083
[24] Wazwaz, A. M., A new method for solving singular initial value problems in the second order differential equations, Appl. Math. Comput., 128, 47-57 (2002) · Zbl 1030.34004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.